getting worse before hydroxy kicks in?

DianeB
DianeB Member Posts: 18
edited 25. Sep 2014, 02:14 in Living with Arthritis archive
I started hydroxychloroquine 6 weeks ago, do inflammatory symptoms get worse before it starts to make any difference? Or just that I've had to drop the etoricoxib because I've now got to take ramipril? I see the rhumy nurse in 2 weeks and it's a question that keeps popping into my head at night instead of sleeping. Thanks for reading x

Comments

  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    Who knows? Am I right in thinking etoricoxib is an anti-inflammatory? (I know what ramipril is 'cos I take that plus bendrofluromethiazide, I love that name!) for my high BP. Any change in meds can take time to have an effect, in the meantime the disease will do what it wants to do, regardless. I hope it soon kicks in and that things ease for you. DD
  • stickywicket
    stickywicket Member Posts: 26,700
    edited 30. Nov -1, 00:00
    I've never seen hydroxy as a maximum impact med. I rely on my methotrexate for that. It might be that, if you've simultaneously, dropped your NSAID, then the hydroxy will have a fair bit of slack to take up. Your rheumatology nurse will be the best person to advise you and, if you see her in a fortnight, maybe you can just ask your GP for more pain relief to tide you over. (I'm assuming you're taking two hydroxy a day as a starting dose. That's usual but, if not, don't change anything until you've seen your nurse.) Please let us know how you get on.
  • barbara12
    barbara12 Member Posts: 21,257
    edited 30. Nov -1, 00:00
    Hello Diane
    Sorry I cant help, but I just want to add my support and wish you well with the hydroxy...and hope that very soon it will bring you lots of relief...please let us know how you get on,and good luck with your rheumy appointment
  • DianeB
    DianeB Member Posts: 18
    edited 30. Nov -1, 00:00
    Thank you for the replies, yes Stickywicket I am taking 2 hydroxy a day I also take 8 50mg tramadol a day, I think I'm being an impatient patient all I'm doing is going to work and sleeping. My hobby is now counting my new nobbly bits on my fingers. I'll write a list of questions to ask the nurse when I see her
  • stickywicket
    stickywicket Member Posts: 26,700
    edited 30. Nov -1, 00:00
    Inflammatory arthritis does cause fatigue, especially when not properly controlled but then so, too, does tramadol. How much pain relief to take is something we each have to decide for ourselves. It's a tough one. My guess is that, when you see the rheumatology nurse, you might have an additional med to take. I hope it's a good appointment.
  • DianeB
    DianeB Member Posts: 18
    edited 30. Nov -1, 00:00
    Thank you :) on my days off I don't take as many tramadol, work days I have to take them because of the job I do, I'm supposed to be someone else's hands which feels a little hypocritical most days. Keep smiling in public, cry at home :(
  • stickywicket
    stickywicket Member Posts: 26,700
    edited 30. Nov -1, 00:00
    Don't cry alone, Diane. Come here and cry among those who understand. And well done for persevering.
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    That is a large amount of tramadol - have you heard of the slow-release version of it? That may be better for you in terms of dosage and effect. DD

Who's Online

7
helpline_team
helpline_team
johnuwood
johnuwood
N1gel
N1gel
Rubikscubeboy
Rubikscubeboy
+3 Guests